Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 25, NWS Birmingham, AL

August 2, 2025Lee County, Alabama

NWS Birmingham, AL issued this flash flood warning at Aug 2, 2025, 4:15 PM CDT for Lee County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2025, 4:15 PM CDT (21:15 UTC)
Expired
Aug 2, 2025, 7:15 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Lee County, AL

The radar

The Maxwell AFB radar (KMXX), 65 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
867 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

352 
WGUS54 KBMX 022115
FFWBMX
ALC081-030015-
/O.NEW.KBMX.FF.W.0025.250802T2115Z-250803T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
415 PM CDT Sat Aug 2 2025

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Southeastern Lee County in east central Alabama...

* Until 715 PM CDT.

* At 415 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Smiths, Smiths Station, Bleecker, Griffen Mill, Ladonia and 
  Monterey Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3263 8527 3263 8508 3262 8509 3262 8508
      3260 8508 3258 8507 3258 8506 3256 8504
      3255 8504 3254 8503 3254 8502 3252 8501
      3251 8500 3251 8506 3247 8506 3247 8523
      3253 8532

FLASH FLOOD...RADAR INDICATED

$$

12/Robinson
2 follow-up statements
905 
WGUS74 KBMX 022226
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
526 PM CDT Sat Aug 2 2025

ALC081-030015-
/O.CON.KBMX.FF.W.0025.000000T0000Z-250803T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee AL-
526 PM CDT Sat Aug 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS 
EVENING FOR SOUTHEASTERN LEE COUNTY...

At 526 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Smiths, Smiths Station, Bleecker, Griffen Mill, Ladonia and 
  Monterey Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3263 8527 3263 8508 3262 8509 3262 8508
      3260 8508 3258 8507 3258 8506 3256 8504
      3255 8504 3254 8503 3254 8502 3252 8501
      3251 8500 3251 8506 3247 8506 3247 8523
      3253 8532

FLASH FLOOD...RADAR INDICATED

$$

12/Robinson
557 
WGUS74 KBMX 022339
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
639 PM CDT Sat Aug 2 2025

ALC081-030015-
/O.CON.KBMX.FF.W.0025.000000T0000Z-250803T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee AL-
639 PM CDT Sat Aug 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS 
EVENING FOR EAST CENTRAL LEE COUNTY...

At 639 PM CDT, Doppler radar indicated thunderstorms recently 
produced heavy rain across the warned area. Between 1 and 3 inches 
of rain have fallen. Flooding impacts will continue, but little to 
no additional rainfall is expected.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Smiths, Smiths Station, Bleecker, Ladonia and Monterey Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3258 8506 3257 8506 3256 8505 3256 8504
      3255 8504 3254 8503 3254 8502 3253 8502
      3252 8501 3251 8500 3251 8506 3247 8506
      3247 8507 3251 8514 3256 8520 3261 8524
      3262 8509 3258 8507

FLASH FLOOD...RADAR INDICATED

$$

12/Robinson

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 12:42 PM CDT, 3 hours 33 minutes earlier. Its key messages:

  • Updated at 1231 PM CDT SAT AUG 2 2025
  • There is a Marginal Risk (level 1 of 5) for severe storms with damaging wind gusts this afternoon and evening for locations southeast Interstate 20.
  • There is Level 2 out of 4 risk for excessive rainfall across eastern and southeastern Central Alabama through this evening. Isolated flash flooding events are possible.
Area forecast discussion, Aug 2, 12:42 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1242 PM CDT Sat Aug 2 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Updated at 1231 PM CDT SAT AUG 2 2025

-  There is a Marginal Risk (level 1 of 5) for severe storms with
   damaging wind gusts this afternoon and evening for locations
   southeast Interstate 20.

-  There is Level 2 out of 4 risk for excessive rainfall across
   eastern and southeastern Central Alabama through this evening.
   Isolated flash flooding events are possible.

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 1231 PM CDT SAT AUG 2 2025

Surface analysis early this afternoon depicts a cold front draped
along the Northern Gulf coast. Showers and thunderstorms have
been forming along the boundary, where low level convergence is
maximized, through the morning. This activity is expected to
expand north through the afternoon hours as several bouts of
H85-H5 vorticity rotate around the base of an upper trough
centered across the Great Lakes region. SPC has maintained a
Marginal Risk (Level 1 of 5) of severe storms across much of the
southern half of the CWA for this afternoon and evening. The
combination of passing upper level support, a stalled boundary,
and increasing instability will support isolated to scattered
storms later on today. Forecast soundings reveal an inverted-v
profile suggesting a primary threat of damaging winds today. In
addition to the severe threat, we will need to monitor for an
increasing flash flooding threat. A warm, moist airmass is in
place (GOES TPW imagery showing PWATs of 2.11") will help support
efficient rainfall product. Select forecast soundings indicate a
nearly fully saturated profile with a deep warm cloud depth which
further supports the risk of heavy rainfall. Isolated to scattered
flash flooding is likely, especially for those that receive ample
rainfall yesterday. Therefore, WPC has introduced a Slight Risk
(Level 2 of 4) of Excessive Rainfall for much of our eastern areas
through this evening. Activity is expected to diminish through
the evening hours as we lose daytime heating.

We have a nice "break" in the heat today as increased rain chances
and cloud cover will help keep heat indices in check. Sunday is
likely to feature some even cooler high temps, generally in the
mid 70s along the AL/GA border, as wedge flow gradually develops
due to a surface high sagging south along the Atlantic seaboard.
Latest guidance hints at a 50-80% chance of highs below 80F for
some tomorrow.

95/Castillo

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 1231 PM CDT SAT AUG 2 2025

An unsettled pattern continues into next week as a longwave trough
axis remains stretched across the eastern CONUS while a stout
upper ridge builds in out west. Several disturbances will rotate
along the periphery of these features through the week, adding
increased lift across the southeast. This will ultimately lead to
increased chances for diurnally driven showers and thunderstorms.
Rainfall totals through the middle of the next week range from
0.5-1" across our NW areas to 2-3" for our SW counties. However,
this rain will not fall all at once which will help mitigate some
flooding concerns.

High temps into early next week stay on the cooler side (for August)
as wedge flow continues. High temps look to top out in the mid to
upper 70s across our eastern counties. Those further west will climb
into the 80s daily. By the middle to end of the work week, we all
warm back up into the mid to upper 80s.

95/Castillo

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT SAT AUG 2 2025

Showers and thunderstorms are beginning to develop across the area
early this afternoon. Any passing storm could bring low level
ceilings and gusty winds. Otherwise, VFR conditions prevail
through this evening. Opted to transition to TEMPO groups for
TSRA as the latest CAMs continue to show development across the
region. Some activity may linger a bit longer this evening at
ASN/MGM/AUO. Another round of MVFR/IFR ceilings are likely tonight
with VFR returning late tomorrow morning.

95/Castillo

&&

.FIRE WEATHER...

No issues from fire weather elements are expected over the coming
days. Daily showers and thunderstorms are expected, most focused
on the afternoon to evening time frame. 20-foot winds will be
light, except variable and gusty in and near showers and
thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  79  64  78 /  60  50  30  40
Anniston    71  79  66  78 /  60  60  30  50
Birmingham  72  82  67  77 /  40  60  20  50
Tuscaloosa  72  86  69  81 /  30  50  20  50
Calera      72  82  67  79 /  40  70  30  50
Auburn      72  80  66  77 /  80  80  50  70
Montgomery  73  85  68  79 /  60  80  40  70
Troy        72  85  68  79 /  70  80  50  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...95/Castillo
LONG TERM....95/Castillo
AVIATION...95/Castillo
Hazardous weather outlook, Aug 2, 12:31 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
1231 PM CDT Sat Aug 2 2025

ALZ011>015-017>050-032045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1231 PM CDT Sat Aug 2 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a level 1 out of 5 risk for severe thunderstorms with
damaging wind gusts this afternoon and evening for locations south
of Interstate 20.

There is Level 2 out of 4 risk for excessive rainfall across eastern
and southeastern Central Alabama through this evening. Isolated
flash flooding events are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
this afternoon and evening.

In the hours before

Special weather statement, Aug 2, 2:10 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
210 PM CDT Sat Aug 2 2025

ALZ047-048-021945-
Lee AL-Russell AL-
210 PM CDT Sat Aug 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEE AND NORTH
CENTRAL RUSSELL COUNTIES THROUGH 245 PM CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ladonia, or 8 miles southwest of Smiths, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Phenix City, Smiths, Smiths Station, Ladonia, Bibb City, Goat Rock
Lake, Monterey Heights, Ladonia Sports Complex, Phenix Drag Strip,
and Parkmanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3238 8518 3247 8525 3264 8508 3262 8509
      3262 8508 3258 8507 3258 8506 3254 8502
      3251 8500 3249 8499 3247 8500 3245 8499
TIME...MOT...LOC 1910Z 230DEG 13KT 3245 8518

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

12/Robinson

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:59 PM CDTSpecial Weather StatementBMXMontgomery46 min
Aug 1, 8:44 PM CDTSpecial Weather StatementBMXPike46 min
Aug 2, 1:58 PM CDTAreal Flood AdvisoryBMXMontgomery2 hr
Aug 2, 3:47 PM CDTAreal Flood AdvisoryBMXLee, Russell2 hr
Aug 2, 5:50 PM CDTSpecial Weather StatementBMXChambers40 min
Aug 2, 6:17 PM CDTAreal Flood AdvisoryBMXCalhoun, Cleburne3 hr
Aug 2, 6:32 PM CDTSpecial Weather StatementBMXLee, Macon58 min
Aug 2, 6:42 PM CDTAreal Flood AdvisoryBMXChambers2 hr
Aug 2, 6:57 PM CDTSpecial Weather StatementBMXLowndes18 min

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.